MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Hemorrhagic Stroke (4417)
Date of Event 09/25/2025
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2025, a patient was being treated at (b)(6) center for an abdominal aortic aneurysm (aaa) endoleak in conjunction with bilateral iliac branches to address distal seal in the original medtronic endurant stent graft (mdt endurant).The aaa embolization occurred first procedurally where dr.(b)(6) implanted 50 imp-fx-12 plugs.The right then left iliac branches treatment using gore devices followed afterwards.At the end of the procedure embolization was complete, and the patient was in stable condition.The patient remained in the hospital per normal procedure, however overnight (post-operation) the patient experienced intracerebral hemorrhage (ich) and expired.It was reported by shape memory medical (smm) representatives, (b)(6), who were notified and communicated with dr.(b)(6) of the adverse event, that the ich was unrelated to the aaa embolization/smm devices.Dr.(b)(6) stated that, "he [the patient] had balloon angioplasty of his aortic valve two days ago so probably hemorrhagic transformation.".
 
Additional Manufacturer Narrative
Based on the information received, the patient had undergone procedure on (b)(6) 2025 of an abdominal aortic aneurysm (aaa) endoleak using imp-fx-12 devices.50 devices were deployed to the target site without any incident.At the end of the procedure, embolization was complete and the patient was in stable condition.The patient had expired overnight on (b)(6) 2025 experiencing intracerebral hemorrhage (ich).It was reported by smm representatives, (b)(6), that dr.(b)(6) stated, "he [the patient] had balloon angioplasty of his aortic valve two days ago so probably hemorrhagic transformation" that caused the ich.No smm devices were used in the prior balloon angioplasty procedure that occurred before on (b)(6) 2025.No imaging or additional evaluation was performed at the time of the event as well as no autopsy or further examinations were performed to confirm the cause of death.Additionally, review of the lot history record and accompanying lot release report identified no quality issues related to the device performance or indicative of a device malfunction which could be attributable to the event.Therefore, without additional information the specific root cause associated with the event cannot be definitively determined.A supplemental report will be filed should additional information be received.(b)(4).

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key23344095
Report Number3013353964-2025-00011
Device Sequence Number9544747
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Lot NumberFR25022801U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale